Hail, Rusk
- When
- May 23, 6:25 PM CST
- Where
- Rusk County, Pleasant Grove
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 32.020, -94.950
Isolated severe thunderstorms developed across portions of northeast Texas during the evening hours of May 23rd. The thunderstorms developed along left over convective outflow boundaries from earlier convection in the afternoon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Isolated severe thunderstorms developed across portions of northeast Texas during the evening hours of May 23rd. The thunderstorms developed along left over convective outflow boundaries from earlier convection in the afternoon. The thunderstorms developed in an unstable environment and produced large hail and damaging thunderstorm wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 23, 2:22 PM CST, 4 hours 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 322 PM CDT WED MAY 23 2007 .DISCUSSION... UNSETTLED PATTERN AS WE FIND OURSELVES BETWEEN UPPER LEVEL HIGH PRESSURE OVER AL/MS AND SOUTHWESTERLY FLOW ALOFT TO OUR WEST. MOISTURE FLOW WILL FOCUS BEST CHANCE OF RAIN THE NEXT FEW DAYS OVER OUR FAR W AND NW...WHILE THE RIDGE TO THE EAST WILL TRY TO PUT A LID ON CONVECTION OVER NCTRL LA. COLD FRONT FROM THE NORTH STILL LOOKS LIKE IT IS GOING TO BE UNABLE TO QUITE REACH THE CWA THURSDAY...BUT WILL HELP TO FOCUS THE HIGHER POPS IN THAT GENERAL DIRECTION AS MENTIONED. NO PARTICULAR FEATURE TO REALLY KEY ON IN THE EXTENDED...JUST A GENERAL DIRTY WEAK RIDGING THAT WILL ALLOW FOR AFTERNOON AND EVENING CONVECTION. TEMPS WILL FLIRT WITH NEAR NORMAL READINGS FOR MOST OF THE FORECAST. /17/ && .AVIATION... MOST LOCATIONS IN THE FOUR STATE REGION EXPERIENCING VFR CONDITIONS...WITH LOWEST CEILINGS RANGING FROM 035 TO 050 IN HEIGHT. OUTSIDE OF THE SCATTERED SHOWERS AND THUNDERSTORMS SPREAD MAINLY ACROSS LA AND SOUTHWEST AR THIS AFTERNOON...VFR CONDITIONS WILL CONTINUE FOR THE REST OF WEDNESDAY AREA WIDE. CONVECTION IS EXPECTED TO DIMINISH RAPIDLY ONCE THE SUN SETS THIS EVENING. LOW STRATUS WILL BEGIN TO DEVELOP ACROSS THE REGION THURSDAY MORNING BY AROUND 08Z...REDUCING CEILINGS TO MVFR AND IFR LEVELS. EXPECT THESE CEILINGS TO GRADUALLY LIFT AFTER 14Z AS DAYTIME HEATING INCREASES. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP ON THURSDAY AFTERNOON...MAINLY IN THE WESTERN HALF OF THE FOUR STATE REGION...AHEAD OF AN APPROACHING COLD FRONT. /18/ && .PRELIMINARY POINT TEMPS/POPS... SHV 67 85 66 85 / 20 30 20 20 MLU 66 87 65 87 / 20 20 20 20 DEQ 64 82 65 81 / 20 40 30 50 TXK 66 84 65 84 / 20 30 30 40 ELD 64 86 64 85 / 20 20 20 20 TYR 68 83 67 82 / 20 40 40 50 GGG 68 84 66 83 / 20 40 40 40 LFK 68 85 67 84 / 20 50 30 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 17/18
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT WED MAY 23 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-241100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT WED MAY 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON AND EVENING. ISOLATED OCCURRENCES OF BRIEF HAIL OR HIGH WIND GUSTS MAY OCCUR...BUT NO ORGANIZED SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. 17
The Shreveport radar (KSHV), 115 km away, was scanning. The volume nearest the first event began at 00:26 UTC.
5 hail, 3 thunderstorm wind. Local standard time, as filed.
Trees downed on County Roads 35...492 and 431.
Hail reported on Pearl Street.
Trees downed on County Road 3480.
Trees downed in town.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 27945, 27951, 27947, 27948, 27949, 27952, 27950, 27953.